Self-duality in dimensions 2n>4: Equivalence of various definitions and the derivation of the octonionic instanton solution

F. Özdemir*, A. H. Bilge

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

1 Citation (Scopus)

Abstract

We show that the notion of strong self-duality of 2-forms in dimensions 2n, defined by the equality of the absolute values of the eigenvalues of the matrix of ω with respect to an orthonormal basis (Bilge et al. 1996a), is equivalent to the self-duality in the Hodge sense of ωn/2 (used in Grossman et al. 1984) and to the equality *ω = kωn-1 (used in Trautman 1977). We show that the octonionic instanton solution of Grossman et al. (1984), is uniquely determined from the minimality requirement of the second Pontrjagin number p2.

Original languageEnglish
Pages (from-to)247-253
Number of pages7
JournalBulletin of the Technical University of Istanbul
Volume51
Issue number4
DOIs
Publication statusPublished - 1999

Funding

Acknowledgements This work is partially supported by the Turkish Scienti"c and Technological Research Council, TUBITAK. We thank Professor S, ahin Koiak for valuable discussions.

FundersFunder number
TUBITAK
Turkish Scienti"c and Technological Research Council

    Keywords

    • First Pontrjagin number
    • Hodge map
    • Octonionic instanton solution
    • Self-duality
    • Yang Mills action

    Fingerprint

    Dive into the research topics of 'Self-duality in dimensions 2n>4: Equivalence of various definitions and the derivation of the octonionic instanton solution'. Together they form a unique fingerprint.

    Cite this